Unintentional ingestion of a high dose of acenocoumarol in a young child

Martijn R. Brands, Jelmer Sytema, Marinus van Hulst, Arvid W. A. Kamps

Research output: Contribution to JournalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

Acute intoxication with a Vitamin K antagonist may cause serious coagulopathy. We report the accidental ingestion of a high dose of acenocoumarol in a young child. Two intravenous administrations of 5 mg of Vitamin K, in combination with fast and repeated administration of activated charcoal and sodium sulfate, were sufficient to prevent coagulopathy and related symptoms, despite a confirmed elevated blood acenocoumarol concentration (260 μg/L).
Original languageEnglish
Article numbere240365
JournalBMJ Case Reports
Volume14
Issue number4
DOIs
Publication statusPublished - 1 Apr 2021

Keywords

  • haematology (drugs and medicines)
  • haematology (incl blood transfusion)
  • paediatrics (drugs and medicines)
  • poisoning
  • warfarin therapy

Cite this